osteoporosis - can't tolerate Actonel

Discussion in 'Fibromyalgia Main Forum' started by Gly, Dec 14, 2005.

  1. Gly

    Gly New Member

    If you have osteoporosis, I would be interested to find out what you are being treated with. After my second weekly Actonel pill I developed acid reflux and heartburn even though I followed the instructions exactly.
  2. Gly

    Gly New Member

    Aw, thanks Nancy for the nice compliment! I will have to ask my doctor about other options. I've just switched to calcium citrate from calcium carbonate after a little research on the internet. I wonder if that will make a difference. I also take magnesium and Vitamin D and a bunch of other stuff.

    I wouldn't even try Actonel or Fosamax if you already have GERD and a hiatal hernia. One of my sons-in-law has that and I never really understood how much he suffered until I had the same symptoms. I'm better now and won't take chances with that again. Several people have posted on the internet that they developed GERD and it never went away, unlike some of the other side effects on Actonel.

    How did you find out you had celiac disease? I understand that can develop without symptoms and be the cause of osteoporosis. I should read up on that some more.
  3. tansy

    tansy New Member

    About 18 months ago the Gyn I saw told me the usual Tx used in the UK to prevent further bone loss was Evista; however, the risk of DVT and pulmonary embolism (have had the latter) were even higher with Evista than HRT. He advised me to eat Ca rich foods and take Ca supps. At that time Ca supps just seemed to make me worse.

    Now I take vit D3, Mg, boron, and Ca. Due to past problems with Ca I first used coral calcium then a Ca supp with calcium sourced from sea veg which provides other trace minerals too. For the first time in many years Ca is not only tolerable but is actually helping.

    love, Tansy

    ps I am gluten intolerant as well and had lots of deficiencies including Ca and two anaemias before it was Dx. [This Message was Edited on 12/14/2005]
  4. fairydust39

    fairydust39 New Member

    I tryed to take Actonel and Fosamax but couldn't take
    them.
    I hurt so bad that I couldn't stand it!! My Dr gave me "Menostar" which is a new Estrogen patch and a very very small dose.(smallest available) Size of a dime.Well it has helped me so much and no bad side effects so far.My bone
    and joint pain is so much better.I would recommend it !!
    Took a few weeks to work.
    Shirley
  5. DESTINYBAMBAM

    DESTINYBAMBAM New Member

    HI NANCY;

    I WAS TAKING THAT ACTONEL PILL FOR A MONTH BUT I ALSO FELT THE HEART BURN ALOT I HAVE MY SECOND BATCH BUT I HAVEN'T TAKE IT AND MY STOMACH HAVEN'T BEEN BURNING.
    I HAVE OESTOPOROSIS THE BEGINING OF IT THIS WAS TOLD TO ME LAST YEAR.
    NOW LAST MONTH AFTER SO MUCH PAIN,IN MY LEGS,SHOULDER HEADACHES,ANY WAY FROM HEAD TO TOES.THEY FINALLY GAVE ME A NAME FOR ALL THE PAINS IS FIBROMYALGIA,BUT COME TO THINK ABOUT IT IA HAD THIS SYMPTOMS FOR YEARS,BUT THE LAST FALL I HAD GOING TO WORK AND SPRAIN MY ANKLE HURT MY RIGHT KNEE,SHOULDER AND BACK.
    I GUESS THIS TIME MY PAIN WOULDN'T GO AWAY AND MY OTHORPEDIC SEND ME TO A PAIN MANAGEMENT DR.
    AND HE DID ME SOME TEXT THAT THE RESULT WAS THE FIBROMYALGIA.
    LAST YEAR THE ATHRITIS STARTED ON MY LEFT KNEE AS WELL.
    I HAD MANY CAR ACCIDENTS.BROKEN BONES.
    WELL AM A WHOLE MESS LOL.
    I AM TRYING TO GET SUPPORT OR YES HAVE SOMEONE TO TALK TO SINCE IS HARD FRO RELATIVE TO UNDERSTAND OR FRIENDS,THEY THINK THERE'S NOTHING WRONG WITH YOU CAUSED THEY SEE YOU WHEN YOU ARE FIND NOT WHEN YOU ARE SICK.
    OH I FORGOT I WAS ALSO DIAGNOSE WITH INTERTIAL PULMONARY FIBROSIS.
    LIKE I SAID AM A MESS BUT STILL HAVE FAITH IN GOD.
    LOVE
    IRIS
  6. karatelady52

    karatelady52 New Member

    I tried Actonel and Fosamax and they both hurt my stomach terribly. The only thing I've been able to use is a nasal spray called Miacalcin and you spray it in one nostril each night.

    My bone tests were better after using it.

    Sandy
  7. DESTINYBAMBAM

    DESTINYBAMBAM New Member

    HI SHIRLEY;

    I'M NEW TRYING TO FIND SUPPORT SINCE I BEEN SO SICK IN THE PAST TWO TO THREE YEARS EVEN DOUGH I BEEN SICK ALL MY LIFE I GUESS I HAD A HYSTO TWO YEARS AGO AND I HAD TO USED THE ESTROGEN PATCHES FAITHFULLY BUT THEN IN THE SUMMER THEY STARTED TO FALL OFF SO I JUST STOP USING THEM MY HUSBAND SAID I SHOULD BE USING THEM THAT IT MY HELP.
    YOU SAID IT HELPS WITH THE PAIN IN THE BONES?NOW THAT I READ IT FROM YOUR MESSAGE I GUESS I BETTER START USING THEM AGAIN.THANK U.
    HUGS & KISSES
    IRIS
  8. laura81655

    laura81655 New Member

  9. Gly

    Gly New Member

    A big 'thank you' to all who responded and/or bumped my post!

    I'm going to look into the parathyroid/celiac connection some more and maybe ask for a test of how much calcium I'm excreting. That article was interesting, Nancy. I've been taking magnesium for years already.

    I'll have to check out Miacalcin spray, too.

    Thanks again for your help.
  10. fairydust39

    fairydust39 New Member

    The Menostar patch is very small--dime size and it stays on even in the Jacuzzi. It is a much smaller dose than ANY of the others. Type in Menostar patches and you will get loads of info. It is so safe that you don't need progesterone with it but once every 6 month. You need to remind your Dr of that when you are on it for a while.All the others I was on and couldn't use for some reason or other. This is working well for me.
    Hugs Shirley
    [This Message was Edited on 12/16/2005]